MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Catalog Number VG0108N
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hair was found in a vascu-guard product.This was identified before patient use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5, e1: initial reporter last name, e1: initial reporter e-mail, d9, h3, h6, h10.B5: it was further reported the hair was found in the jar.H10: the sample was received for evaluation with the tamper-evident label broken.The tissue and a small amount of liquid were present inside the jar.Visual inspection of the sample was performed which identified two particulates ¿ a hair that appeared to be an eyelash and a smaller black fiber present on the tissue.No particulate matter was visible in the liquid remaining in the jar.The reported condition was verified.The cause of the condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VASCU-GUARD
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave. w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key12910163
Report Number1416980-2021-07064
Device Sequence Number14691491
Product Code DXZ
UDI-Device Identifier00085412530895
UDI-Public(01)00085412530895
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K983602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/18/2026
Device Catalogue NumberVG0108N
Device Lot NumberSP21H30-1567212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown